MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 3.0MM CRSE DMND MTCH HD, 16CM; DRILLS, BURRS, TREPHINES & ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO 3.0MM CRSE DMND MTCH HD, 16CM; DRILLS, BURRS, TREPHINES & ACCESSORIES
Catalog Number 8470107030DC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that during a mis lumber spine procedure, the bur broke along the shaft.It was also reported there were no adverse consequences as a result of this event.It was further reported that there was a five to ten minute delay to obtain an alternative device.It was also reported the procedure was completed successfully.
 
Additional Manufacturer Narrative
Investigation results indicate that some unusual markings were noted along the shank of the bur near the two fracture sites.There are markings consistent with the bearing location within the attachment.It was also noted that the markings on the bur shaft are consistent with markings made by a plyers type tool.From the location of the plyers markings on the bur shank this would align with the fracture occurring just above the notch which would have been locked into the hub.
 
Event or Problem Description

Brand Name
3.0MM CRSE DMND MTCH HD, 16CM
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key6331555
Report Number0001811755-2017-00591
Device Sequence Number817690
Product Code HBE
UDI-Device Identifier07613327097238
UDI-Public(01)07613327097238
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K143540
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8470107030DC
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/20/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/15/2017
Supplement Report FDA Received Date03/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5407120970C (B)(4)